Eye Problem

Hi all , I need advice wether or not to be alarmed. For the last week and half I started to experience odd visual disturbances. Its like a cloud of haze travels across my eyes. It does pass but happens again few minutes later. I wear classes and its almost like they mist with fog which made me to take them off and wipe the lenses but they aren't dirty or anything. It happens most at home and work when I am at computer but even watching telly just did it. I am on levothyroxin 100micrograma per day and had Total thyrectomy in June. Could this be a side effect of thyroxin or something else other people might have experienced? Has anyone else had this kind of annoying symptom? Thank you , Marja x

14 Replies

  • hi there currently being tested for hypo not sure this reply will be of any help but i to wear glasses and one of my symptoms have been gritty eyes along with what you just described my vision goes weird like cloud/mists and i get a few seconds of wth just happened i blink and rub them trying to get rid of and then it goes, its not nice, im not on meds so cant say its linked it could however be a hypo symptom though.

  • Its a kind of ocular migraine and common in hypothyroid patients but none the less disturbing

    my husband used to get it quite often on thyroxine but very rarely now on armour

  • Have you been referred to a specialist? I was (erroneously) suspected to have myasthenia and I had what they insist on calling double vision - I would say it was more like blurry vision or sometimes objects appear to have a shadow along one side - so I got a referral and was diagnosed with thyroid eye disease. My eyes are sometimes gritty and irritated and my vision has definitely deteriorated. I hope when my antibodies go down things will improve but I'm only guessing that can happen.

  • hi there , it sounds very much like thyroid eye disease --- my lady has this and is currently being treated by moorefields -- have you tried lubricating with eye drops [ your gp can prescript ] ....this would be the first port of call ----but don't wait each time for your eyes to get bad before you put the drops in ---- hopr this helps ....alan x

  • That sound like what I get.

    I think it is possibly related to thyroid issues but, as someone who takes levothyroxine only, I find that when my dose feels right, it happens less.

    I think they are classed as a form of floater.

    However, I suggest you choose your best local optician, make an eye test appointment and bring it up there. Certainly round here, opticians can and do refer people to the eye consultants.


  • Although I repeat my recommendation (which I see you are doing something about!), it might be of interest to do a Google image search for "migraine aura" and "eye floaters" (or similar terms). Then, if nothing else, you might be better able to describe yours. Even, possibly, print out the one or two that are closest to what you are getting so as to be better able to pass it on to the experts.

  • Ok thanks for the replies. I will go and see GP today even when I am typing this its happening, I kinda guessed it might be thyroid related, even without thyroids now i started to get that odd familiar strangular feeling and thought I was going off my rocker. Thanks again guys xxx

  • See your gp it could be migraine auras without having pain both my dad and I suffer this way. I can have migraines both way with or without pain. The auras generally pass within 20 mins. This is just another idea

  • Look up Sjorgens Syndrom - that has a dry eye related problem and there is a Site linked with this one with lots of blogs on there about symptoms

  • Hi, My eyes were awful. Gritty, itchy, blurry, bloodshot, sticky with pain sometimes. I was using lubricating drops with very little improvement. The last time I went to opticians they said I had blepharitis (quite common with hypo apparently) and gave me a sheet of instructions to bathe with baby shampoo etc. That didn't work for me because my eyes were so sore.Then I came across some advice on the internet about bathing eyes with a teaspoon of bicarbonate of soda dissolved in a pint of boiled water which has been allowed to cool, obviously! I tried this and now it's a daily routine for me and my eyes are so much better. The bicarb is very soothing, because I find that tap water hurts my eyes. It may be worth a try for you. Good luck

  • I shall jot this down for everyone in our family , daughter just complained a sty in her eye! Many thanks :o)

  • I have a form of migraine called basilar artery syndrome brought on by a car accident. This was my very first symptom of the disease, like a cloud passing over my eyes, however, I would urge you to see your optician ASAP as it can ALSO be a symptom of posterior vitreous detachment which can lead to detached retina if untreated.

  • Thank you for reply , I am making an appointment today. I actually know what involves with detached retina! My husband had this and the symptoms were scary as he only saw half of me and everything else and was referred to Eye hospital immediately for an operation . As it happened a work accident ( a whack in the head with a metal ) many years ago caused this now finally to pop up!

  • Good luck with your appointment and let us know how you get on,please.

    Best wishes,


You may also like...